MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the involved destination device dilator did not attach to the introducer and retract when entering the patient.The patient was not injured during the event and medical or surgical intervention was not required.The event occurred intra-operative.
 
Additional Manufacturer Narrative
Patient identifier: requested, not provided, age & date of birth: requested, not provided, patient sex: requested, not provided, weight: requested, not provided, ethnicity: requested, not provided, race: requested, not provided, implanted date: device was not implanted, explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot number combination was conducted with no findings.
 
Additional Manufacturer Narrative
The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
Additional information was received on 24 oct 2022: there was no reported damage noted prior to using the destination device.To continue the procedure the issue was resolved by using a new device.Patient was in stable condition.Procedure was successful.
 
Additional Manufacturer Narrative
This report is being submitted as follow-up no.2 to provide the completed investigation results.One 8fr destination sheath with the dilator fully inserted were returned for product evaluation.The sheath and dilator were subject to visual analysis.There was a region measured to be 14.5cm from the sheath tip of cracking of the sheath.The tip of the dilator was also observed to be deformed and folded inward.The complaint cannot be confirmed for dilator assembly difficulty because the dilator would fully mate with the sheath and would not easily back out of the connection.The exact root cause could not be determined.The likely root cause is that the deformation of the sheath and dilator tip caused increased friction of the dilator when passing through the vasculature such that it ceased to advance into the artery and back out of the sheath.The cause of this deformation is unknown.The dilator tip may have met a hard surface.Review of device history record (dhr) showed there were no issues noted during manufacture of the product that could have contributed to this complaint condition.Currently no action is recommended since this risk evaluation is within the predetermined limits in the design failure mode and effects analysis (dfmea).

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
gina digioia
950 elkton blvd.
elkton, MD 21921
6402040886
MDR Report Key15656543
Report Number1118880-2022-00079
Device Sequence Number20325160
Product Code DYB
UDI-Device Identifier00389701009414
UDI-Public00389701009414
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2024
Device Model NumberN/A
Device Catalogue Number54-84501
Device Lot Number0000127457
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2022
Supplement Date Received by Manufacturer10/24/2022
11/29/2022
Initial Report FDA Received Date10/23/2022
Supplement Report FDA Received Date11/22/2022
12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale